Thunderstorm Wind, Carroll
- When
- July 24, 6:45 PM CST
- Where
- Carroll County, 1.81 mi WSW of Yocum
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.410, -93.430
Strong thunderstorm wind blew down several trees.
Widely scattered thunderstorms developed across northwestern Arkansas during the evening of the 24th. The strongest thunderstorm produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Widely scattered thunderstorms developed across northwestern Arkansas during the evening of the 24th. The strongest thunderstorm produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 24, 5:25 PM CST, 1 hour 20 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
625 PM CDT Sun Jul 24 2022
...New AVIATION...
.SHORT TERM...
(Thru tonight)
Issued at 218 PM CDT Sun Jul 24 2022
Weak front over KS is expected to settle slowly south and stall
near the state line tonight. Per input from HREF and HRRR, will
leave low PoPs for storms across the far north and east thru
tonight. Heat headlines will expire at 8 PM.
&&
.LONG TERM...
(Monday through Sunday)
Issued at 218 PM CDT Sun Jul 24 2022
A back door push of the front into parts of NW AR justifies higher
PoPs there for afternoon storms Monday. Low PoPs were also
extended NW from there along the boundary back toward BVO. The
heat will continue to be the main story though. Afternoon highs
between 100 and 110, with heat indices up to 112, especially
Tuesday which is currently expected to be the hottest day. Heat
headlines have been extended into Tuesday and will likely be
needed Wednesday with future forecast updates. After a drop in
fire weather concerns tomorrow due to lighter winds near front,
and uptick is expected on Tuesday afternoon with winds picking
back up, temps soaring, and humidities getting quite low roughly
from highway 75 westward.
A pattern change is expected to bring much needed heat relief for
the latter half of the week on into next weekend. Increasing
clouds and rain chances will begin to bring temps down Thursday
and especially Friday and Saturday. Raw model guidance suggests
that one of those days could be considerably cooler if clouds and
rain can hold on thru the day. Will stick with blended guidance
for now this far out, but just know that potential is there. Some
locally heavy rainfall is possible as well, but locations and
timing very uncertain at this point.
Lacy
&&
.AVIATION...
(00Z TAFS)
Issued at 619 PM CDT Sun Jul 24 2022
VFR conditions anticipated through the forecast period with
a few passing mid/high clouds. Southwest winds will once
again develop into the day Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 82 105 83 107 / 10 10 0 0
FSM 80 103 80 104 / 0 10 0 0
MLC 78 102 79 103 / 0 0 0 0
BVO 74 104 77 108 / 20 20 0 0
FYV 73 100 74 102 / 10 20 10 0
BYV 75 97 77 101 / 20 30 10 10
MKO 78 102 79 103 / 0 10 0 0
MIO 74 101 79 105 / 20 20 10 0
F10 78 104 79 105 / 0 0 0 0
HHW 78 100 78 100 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-063-068-
069-071>076.
Heat Advisory from noon to 8 PM CDT Monday for OKZ049-053-068-
069-072-074>076.
Heat Advisory from noon to 8 PM CDT Tuesday for OKZ049-053-068-
069-072-074>076.
Excessive Heat Warning until 8 PM CDT this evening for
OKZ054>062-064>067-070.
Excessive Heat Warning from noon to 8 PM CDT Monday for
OKZ054>067-070-071-073.
Excessive Heat Warning from noon to 8 PM CDT Tuesday for
OKZ054>067-070-071-073.
AR...Heat Advisory until 8 PM CDT this evening for ARZ001-002-010-011-
019-020-029.
Heat Advisory from noon to 8 PM CDT Monday for ARZ001-002-010-
011-019-020-029.
Heat Advisory from noon to 8 PM CDT Tuesday for ARZ001-002-010-
011-019-020-029.
&&
SHORT TERM...30
LONG TERM....30
AVIATION...12Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Sun Jul 24 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Sun Jul 24 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...Limited.
AREA...Near the Kansas and Missouri Borders.
ONSET...This Evening.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Northeast Oklahoma.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Dangerous heat continues this afternoon and into the evening with
widespread temperatures over 100 degrees across the area. Heat
index values near 110 will also be common into the evening before
improving some after sunset. The hot temperatures and breezy
southerly winds have also resulted in fire weather concerns
becoming elevated this afternoon, especially across northeast
Oklahoma where vegetation is very dry from lack of recent
rainfall.
A weak frontal boundary will sag south to near the Kansas/Oklahoma
border tonight. A few showers and thunderstorms may brush across
parts of far northeast Oklahoma and far northwest Arkansas in the
vicinity of this front.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter
Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential...Very High Fire Weather Potential
...Dangerous Heat Potential.
TUESDAY...Very High Fire Weather Potential...Dangerous Heat Potential.
WEDNESDAY AND THURSDAY...Thunderstorm Potential...Dangerous Heat Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
Extreme heat conditions with potential for heat stress impacts
will persist into the middle of the week with some improvement
after Wednesday. The continued hot and dry weather and an
increase in wind speeds will also lead to worsening fire weather
conditions.
Thunderstorm chances will increase by Wednesday night and Thursday
as a cold front approaches from the north. A more substantial
break from the heat is expected by Friday through next weekend,
with shower and thunderstorm chances continuing. The pattern of
multiple rounds of showers and thunderstorms may result in
locally heavy rainfall amounts.
weather.gov/tulsa contains additional information.The Springfield radar (KSGF), 92 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1034521.